Missouri, 2005

Damaging Wind in Missouri, September 29, 2005

September 29, 2005 · NWS SGF · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Sep 29, 2:43 AM CST, 8 hours 20 minutes earlier.

Area forecast discussion, Sep 29, 2:43 AM CST, 8 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
343 AM CDT THU SEP 29 2005

.DISCUSSION...

PRIMARY FORECAST CHALLENGES INCLUDE CHANCE FOR PATCHY FROST EARLY
FRIDAY MORNING AND CHANCES FOR RAIN SATURDAY INTO SUNDAY.

FIRST TRUE FALL AIRMASS CONTINUES TO BUILD IN THIS MORNING...WITH
TEMPERATURES IN THE 40S BEING WIDESPREAD ACROSS THE CWA. SURFACE
HIGH WILL SETTLE IN OVER THE REGION TODAY INTO TONIGHT. WITH LIGHT
WINDS AND CLEAR SKIES...IDEAL RADIATIONAL COOLING WILL OCCUR...
ESPECIALLY OVER CENTRAL AND SOUTH CENTRAL MO. WAA AT 925 MB
COMMENCES OVER SOUTHEAST KANSAS AND WESTERN MO THURSDAY NIGHT...AND
SOME DOWNWARD RADIATION COULD CHECK THE SURFACE COOLING THERE. TO
THE EAST...CONDITIONS COULD ALLOW PATCHY FROST TO FORM. ONLY
NEGATIVE FOR THIS MAY BE THE VERY WARM SEPTEMBER THAT WE HAVE
HAD...NEARLY 6 DEGREES ABOVE NORMAL SO FAR...SO GROUND TEMPERATURES
ARE LIKELY RUNNING ABOVE SEASONAL NORMALS. GIVEN THAT...WILL OPT TO
NOT INCLUDE MENTION OF FROST AT THIS TIME.

CUTOFF LOW OVER SRN ROCKIES WILL TRACK SLOWLY EASTWARD AND APPROACH
THE CWA THIS WEEKEND. GFS...ECMWF...AND NAM/DGEX OUTPUT ALL SHOW THE
LOW OPENING UP AS IT PUSHES EASTWARD...BUT IT IS STILL ENERGETIC
ENOUGH TO PRODUCE SOME QPF IN THE GFS AND NAM SOLUTIONS. ETA
SOMEWHAT SLOWER THAN OTHER SOLUTIONS...AND THIS LINGERS PRECIP
CHANCE INTO SUNDAY. WITH THE NAM SOLUTION THE SLOW OUTLIER...AM NOT
CONFIDENT ENOUGH AT THIS TIME TO INTRODUCE POPS SUNDAY...SO WILL
DEFER TO DAY SHIFT.

BOTH ECMWF AND GFS SEP29 00Z RUNS SHOW A VERY DEEP AND PROGRESSIVE
500 MB TROUGH MOVING INTO THE PLAINS BY MID WEEK. CHANCE POPS
WEDNESDAY LOOK GOOD FOR A START.

BROWNING

&&

.AVIATION...

VFR CONDITIONS EXPECTED THROUGH THE TAF FORECAST PERIOD.

&&

SGF WATCHES/WARNINGS/ADVISORIES...
.MO...NONE.
.KS...NONE.

WFO SGF
Hazardous weather outlook, Sep 29, 4:49 AM CST, 6 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
549 AM CDT THU SEP 29 2005

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-301100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
549 AM CDT THU SEP 29 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

  NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

  SCATTERED THUNDERSTORMS ARE POSSIBLE ON SATURDAY AS AN UPPER
  LEVEL DISTURBANCE TRACKS ACROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

BROWNING

In the hours before

Local storm report, Sep 29, 7:47 AM CST, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0847 AM CDT THU SEP 29 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND DMG     8 S DORA                36.67N 92.23W
9/28/2005                   OZARK              MO   PUBLIC

            TREES DOWN

GAEDE
Local storm report, Sep 29, 7:51 AM CST, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
0851 AM CDT THU SEP 29 2005

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0610 PM     TSTM WND DMG     3 SW WINONA             36.99N 91.37W
9/28/2005                   SHANNON            MO   PUBLIC

            LARGE TREE LIMBS DOWN

The radar

The Springfield radar (KSGF), 40 km away, was scanning. The volume nearest the first event began at 17:02 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Lawrence

When
September 29, 11:03 AM CST
Where
Lawrence County, Miller
Measured
50 kt (58 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
37.217, -93.850

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, September 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5474042.